Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 6, 2019, 4:57 PM MDT for Natrona County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 4:57 PM MDT (22:57 UTC)
- Expired
- Jul 6, 2019, 5:33 PM MDT
- In force
- 36 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 161 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WUUS55 KRIW 062257 SVRRIW WYC025-062345- /O.NEW.KRIW.SV.W.0049.190706T2257Z-190706T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Riverton WY 457 PM MDT Sat Jul 6 2019 The National Weather Service in Riverton has issued a * Severe Thunderstorm Warning for... East central Natrona County in central Wyoming... * Until 545 PM MDT. * At 457 PM MDT, a severe thunderstorm was located near Emigrant Gap, which is 11 miles west of Casper, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Mills around 535 PM MDT. Northern Casper, Bar Nunn and Homa Hills around 545 PM MDT. Other locations impacted by this severe thunderstorm include Casper-Natrona County International Airport and Casper Events Center. This includes Interstate 25 between mile markers 187 and 204. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Riverton. && LAT...LON 4281 10665 4288 10670 4311 10636 4287 10618 TIME...MOT...LOC 2257Z 241DEG 10KT 4289 10654 HAIL...1.00IN WIND...<50MPH $$ Hulme
2 follow-up statements
196
WWUS55 KRIW 062323
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
523 PM MDT Sat Jul 6 2019
WYC025-062345-
/O.CON.KRIW.SV.W.0049.000000T0000Z-190706T2345Z/
Natrona-
523 PM MDT Sat Jul 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...
At 523 PM MDT, a severe thunderstorm was located near Bar Nunn, which
is 8 miles northwest of Casper, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Homa Hills around 545 PM MDT.
Other locations impacted by this severe thunderstorm include
Casper-Natrona County International Airport.
This includes Interstate 25 between mile markers 196 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.
&&
LAT...LON 4290 10651 4296 10658 4311 10636 4298 10626
TIME...MOT...LOC 2323Z 241DEG 10KT 4293 10645
HAIL...1.00IN
WIND...60MPH
$$
Hulme894
WWUS55 KRIW 062333
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
533 PM MDT Sat Jul 6 2019
WYC025-062343-
/O.CAN.KRIW.SV.W.0049.000000T0000Z-190706T2345Z/
Natrona-
533 PM MDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NATRONA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4290 10651 4296 10658 4311 10636 4298 10626
TIME...MOT...LOC 2324Z 241DEG 10KT 4294 10641
$$
HulmeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:55 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 12:55 PM MDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1255 PM MDT Sat Jul 6 2019 .SHORT TERM...This afternoon through Sunday The remnant frontal boundary from Thursday will retreat back northward along the Divide by midday today. This will open the Gulf moisture back into areas east of the Divide, making these areas unstable once again. As has been the case this week, dewpoints in the 40s and 50s will continue today. CAPE values of 1500 to 2500 J/kg and LI's of minus 6 to minus 8 will also return as a result of this returning Gulf moisture. The main areas of this instability will be Fremont and Natrona counties, but the Bighorn Basin and Johnson County will have similar conditions. A weak shortwave moving northward from UT will help kick off thunderstorms early this afternoon. Mostly clear skies this morning will lead to an increasing CU field over the western mountains, due to differential heating. Additional showers and thunderstorms will also develop over southern portions, as a result of the aforementioned shortwave. These areas will continue to increase in coverage and begin to move to the east-northeast through 21Z. Virga showers and/or dry thunderstorms are likely this afternoon over southern and southwestern portions, as dewpoints and relative humidity will be much lower compared to east of the Divide. As mentioned from the last couple of shifts, severe thunderstorms will be likely east of the Divide this afternoon with large hail being the main threat. In addition to the conditions mentioned above, directional shear will be the main component for a tornado threat this afternoon. However, wind speeds with this shear remain weak. So severe wind gusts are not expected. Storms will begin to end from west to east early this evening, with the bulk of activity ending or exiting the CWA by sunset. Dry conditions will be in place tonight, with partly cloudy skies. A ridge axis from the high centered over the Southern Plains will rebuild over the region Sunday. As a result, 700mb temperatures will warm to 13C to 15C across much of the forecast area. Part of this will also be a result of drier SW winds from the mid levels to the surface. This will then push the low level moisture north and east. Thus, thunderstorms Sunday afternoon will be less severe. Also, the warmer 700mb temps will cap some of the potential convection. For reference, 16C is a hard cap for convection from forming. A shortwave moving northward from the Great Basin tonight will move over ID and SW MT Sunday, helping to develop thunderstorms over the Absarokas. Thunderstorms from Cody to Lovell will have the best chance to be strong to possibly severe. .LONG TERM...Sunday Night through Saturday Issued at 12:55 PM Sat 6 Jul 2019 The ridge building across Wyoming Sunday night will decrease the chance of convective activity across all but the far northern areas of the CWA. Monday through Tuesday will see the ridge shifting to the east with a shortwave replacing it. This will give the convection a better chance of developing in the afternoon and evening for the north on Monday, then across all but the far south by Tuesday morning. The pressure gradient will increase across the south for gusty winds and possibly elevated fire conditions. Temperatures will be cooler on Monday and Tuesday with increased cloud cover and shower activity. Strong upper level ridging will move in again for Wednesday and Thursday with the main storm track across the extreme northern Rockies into S. Canada. This will bring a warming trend and drier conditions for the CWA. Thursday could see isolated shower activity in the northwest with a weak wave transiting the pattern. Highs on Thursday will be about 5 to as much as 10 degrees above average. The upper high flattens a bit Friday and Saturday with a modest westerly mid-level flow over the region. Enough moisture and instability for diurnal thunderstorms each day with an emphasis across the northern and central areas. && .AVIATION...For the 18Z TAFS through 18Z Sunday Mostly clear skies with areas of mid to high level clouds moving over portions west of the Divide. Increasing clouds over the mountains through 20Z will lead to scattered showers and thunderstorms this afternoon. This activity will begin over western and southern portions, spreading east-northeast this afternoon. Storms vicinity KCOD, KWRL, KLND, KRIW, and KCPR could be severe. All activity across the area should end by 06Z. VFR conditions are expected at the terminal sites through the period, although brief MVFR to IFR conditions will be possible in any thunderstorm. && .FIRE WEATHER... Scattered showers and thunderstorms will develop over western and southern portions this afternoon, spreading to the east-northeast. Severe thunderstorms will be possible east of the Divide. Dry thunderstorms expected over zones 277, 278, 279 and 289, 414 and 416. Storms are expected to end/exit the area by sunset this evening. Mixing and smoke dispersal will range from fair to good in portions of the basins to very good in the west and south. Elevated fire conditions could return across the south Sunday, as gusty southwest winds and critical RH values occur. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Swanson AVIATION...LaVoie FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 6, 1:37 AM MDT, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 137 AM MDT Sat Jul 6 2019 WYZ001>020-022>030-071200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 137 AM MDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Strong to locally severe thunderstorms possible this afternoon and evening. The best chances of severe thunderstorms will be in Johnson and Natrona Counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Isolated thunderstorms in northern Wyoming. Elevated fire behavior possible in southern Wyoming. Monday...Isolated to scattered thunderstorms. Elevated fire behavior possible again in southern Wyoming. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. TEAM RIVERTON
In the hours before
Special weather statement, Jul 6, 3:30 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Riverton WY 330 PM MDT Sat Jul 6 2019 WYZ005-006-062215- Southeast Big Horn Basin-Southwest Big Horn Basin- 330 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND CENTRAL WASHAKIE COUNTIES UNTIL 415 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Hamilton Dome, which is 16 miles northwest of Thermopolis, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lucerne, Kirby and Winchester around 355 PM MDT. Wyoming Boys School around 410 PM MDT. Worland Municipal Airport around 415 PM MDT. Other locations impacted by this storm include Hot Springs County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain will occur with this storm. && LAT...LON 4370 10852 4396 10859 4404 10770 4378 10764 TIME...MOT...LOC 2129Z 264DEG 29KT 4383 10845 AR
Special weather statement, Jul 6, 4:25 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Riverton WY
425 PM MDT Sat Jul 6 2019
WYZ020-022-062300-
Casper Mountain-Natrona County Lower Elevations-
425 PM MDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL
500 PM MDT...
At 425 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Emigrant Gap, which is 17 miles west of Casper,
moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Emigrant Gap around 445 PM MDT.
Mills, Red Butte, Paradise Valley and Beartrap Meadows County Park
around 500 PM MDT.
Other locations impacted by this storm include Casper Mountain,
Casper-Natrona County International Airport, Fort Caspar Campground,
Central Wyoming Fairgrounds, Bessemer Bend, Rotary Park and Casper
Mountain County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4267 10673 4268 10674 4269 10676 4276 10680
4294 10640 4268 10629
TIME...MOT...LOC 2225Z 253DEG 17KT 4275 10666
HulmeSpecial weather statement, Jul 6, 4:35 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Riverton WY 435 PM MDT Sat Jul 6 2019 WYZ019-062300- Green Mountains and Rattlesnake Range- 435 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 500 PM MDT... At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 2 miles south of Sweetwater Station, which is 19 miles west of Jeffrey City, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Jeffrey City around 500 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain will occur with this storm. && LAT...LON 4235 10831 4251 10833 4265 10757 4237 10753 TIME...MOT...LOC 2233Z 256DEG 34KT 4246 10823 AR
Special weather statement, Jul 6, 4:43 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Riverton WY 443 PM MDT Sat Jul 6 2019 WYZ020-062315- Natrona County Lower Elevations- 443 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm over Antelope Hills, which is 17 miles north of Casper, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Natrona County. This includes Interstate 25 between mile markers 199 and 210. LAT...LON 4303 10655 4313 10650 4322 10607 4296 10607 TIME...MOT...LOC 2243Z 273DEG 22KT 4308 10633 Hulme
Special weather statement, Jul 6, 4:51 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Riverton WY 451 PM MDT Sat Jul 6 2019 WYZ020-062315- Natrona County Lower Elevations- 451 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL 515 PM MDT... At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near Emigrant Gap, which is 11 miles west of Casper, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Homa Hills around 515 PM MDT. Other locations impacted by this storm include Casper-Natrona County International Airport. This includes Interstate 25 between mile markers 197 and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4282 10666 4289 10674 4303 10652 4299 10627 TIME...MOT...LOC 2251Z 241DEG 13KT 4290 10655 Hulme
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:30 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 45 min |
| Jul 6, 4:25 PM MDT | Special Weather Statement | RIW | Natrona | 35 min |
| Jul 6, 4:35 PM MDT | Special Weather Statement | RIW | 25 min | |
| Jul 6, 4:43 PM MDT | Special Weather Statement | RIW | Natrona | 32 min |
| Jul 6, 4:51 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jul 6, 5:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 6, 5:13 PM MDT | Special Weather Statement | RIW | Natrona | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.